Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

I lost 10 lbs in about 3 weeks! (metformin) Update in blue ,update in GREEN!

Posted by on Jan. 3, 2010 at 5:16 PM
  • 32 Replies

So in about three weeks I have already lost 10 lbs!

I started the metformin on Dec 11th , I still can't believe I lost that much but this medication has really made me sick having to run to the restroom a lot and stomach cramps there was a few times I was about to give up due to the really bad headaches and stomach cramps!

I don't know if its really worth  all of this but to lose weight and help with the pcos I guess I'll give it a try!

 I told my mom last night that I was going to stop taking it but she said that I should still take it and give it another try I mean the weight is coming off !

My husband is worried I cant even finish my shopping with out having to run to the the ladies room its crazy!

 

if your on metformin does this happen to you ?

also right now im on 2 pills a day at 500 mg each

on Jan 6th im supposed to start taking 3 pills a day at 500mg each!

Well ladies I have been on Metformin since Dec 09,

 I ended up switching pharmacies from Walgreen's to Wal mart and I think it was a big mistake doing that I don't feel that the pills which are round pills from Wal mart are doing the same as the Oval pill from Walgreen's!

I have lost a total of 21 lbs with some gaining of 3 lbs gain or loss, I'm not running to the bathroom as much which is probley a good thing but my weight loss as slowed way down. My Ob said I could take it twice a day instead of 3 x a day because I was running to the restroom a lot!

The good results:  I have had a 32 day cycle period came right on time in Dec 18 with spotting 7 day af and Jan 19 spotting then a 7 day af Feb hasn't showed yet so I know this pill is working! should come 18 - 19th!

I really feel that I might switch these pills back to Walgreen's I found out it is made by a different manufacturer!

The best of luck to the ladies who are on this and I recommend this medication if your having trouble with your periods and have pcos!

Update again: March 19th 2010

So ladies for the ladies who have been following me on this I have currently weighed in and I have lost a total of 27lbs since starting metformin in  Dec!

The Metformin has really helped me and I have been doing some exercises and cut out  of my portions and have been eating a lot healthier no more soft drinks! 

 

 

 

by on Jan. 3, 2010 at 5:16 PM
Add your quick reply below:
You must be a member to reply to this post.
Replies (1-10):
southernjess3
by on Jan. 3, 2010 at 5:19 PM

what is it?? is it like alli??

CafeMom Tickers

mom_4kiddos
by on Jan. 3, 2010 at 5:23 PM

doesn't sound healthy to me. The Dr's have told me there are NO weight lose pills the are good for you. Just healthy eating, exercise and a Multi-vitamin.
It's hard work but it's butt then taking pills that make you sick.

pause_25
by on Jan. 3, 2010 at 5:24 PM

http://www.drugs.com/metformin.html

you can read it on here its really to help Diabetes or women with pcos!

pause_25
by on Jan. 3, 2010 at 5:25 PM


Quoting mom_4kiddos:

doesn't sound healthy to me. The Dr's have told me there are NO weight lose pills the are good for you. Just healthy eating, exercise and a Multi-vitamin.
It's hard work but it's butt then taking pills that make you sick.


My obgyn gave me metformin because I have pcos but he said it will help me lose weight!

momma060709
by on Jan. 3, 2010 at 5:25 PM

I'm not on any meds but in the last three weeks I have lost 20 pounds, and I haven't been doing anything different than I normally do! 

Lilypie First Birthday tickersLilypie Third Birthday tickers
Lilypie Fourth Birthday tickers Daisypath Wedding tickers
skipet13
by on Jan. 3, 2010 at 5:27 PM

so you are taking it for weight loss?

mom_4kiddos
by on Jan. 3, 2010 at 5:27 PM

I wasn't bashing at all. I just put what I was told. If your Ob gave it to you and having problem I'd ask him/her. Are they side affects that are to be expected?

Quoting pause_25:

 

Quoting mom_4kiddos:

doesn't sound healthy to me. The Dr's have told me there are NO weight lose pills the are good for you. Just healthy eating, exercise and a Multi-vitamin.
It's hard work but it's butt then taking pills that make you sick.


My obgyn gave me metformin because I have pcos but he said it will help me lose weight!


Aydans_Mommy
by Ruby Member on Jan. 3, 2010 at 5:30 PM

Those are the side effects. I am not sure about the headaches, but the cramps and running to the restroom is side effects. Let me tell you, it doesn't really ease up. I take it for PCOS and I am diabetic.

pause_25
by on Jan. 3, 2010 at 5:31 PM


Quoting skipet13:

so you are taking it for weight loss?


I was taking it to help with my pcos! ( Polycystic Overian Syndrome)

But I need to lose weight too!

ERNAProud
by on Jan. 3, 2010 at 5:32 PM

http://diabetes.emedtv.com/metformin/metformin-side-effects.html

Looks like what you are feeling are side effects, but not dangerous ones.

Add your quick reply below:
You must be a member to reply to this post.
Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)